Nagoya Mathematical Journal

$L^{2}$ extension for jets of holomorphic sections of a hermitian line bundle

Dan Popovici

Full-text: Open access


Let $(X, \omega)$ be a weakly pseudoconvex Kähler manifold, $Y \subset X$ a closed submanifold defined by some holomorphic section of a vector bundle over $X$, and $L$ a Hermitian line bundle satisfying certain positivity conditions. We prove that for any integer $k \geq 0$, any section of the jet sheaf $L \otimes {\cal O}_{X}/{\cal I}_{Y}^{k+1}$, which satisfies a certain $L^{2}$ condition, can be extended into a global holomorphic section of $L$ over $X$ whose $L^{2}$ growth on an arbitrary compact subset of $X$ is under control. In particular, if $Y$ is merely a point, this gives the existence of a global holomorphic function with an $L^{2}$ norm under control and with prescribed values for all its derivatives up to order $k$ at that point. This result generalizes the $L^{2}$ extension theorems of Ohsawa-Takegoshi and of Manivel to the case of jets of sections of a line bundle. A technical difficulty is to achieve uniformity in the constant appearing in the final estimate. To this end, we make use of the exponential map and of a Rauch-type comparison theorem for complete Riemannian manifolds.

Article information

Nagoya Math. J., Volume 180 (2005), 1-34.

First available in Project Euclid: 14 December 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C55: Hermitian and Kählerian manifolds [See also 32Cxx] 53C07: Special connections and metrics on vector bundles (Hermite-Einstein- Yang-Mills) [See also 32Q20] 32A10: Holomorphic functions 32U05: Plurisubharmonic functions and generalizations [See also 31C10]


Popovici, Dan. $L^{2}$ extension for jets of holomorphic sections of a hermitian line bundle. Nagoya Math. J. 180 (2005), 1--34.

Export citation


  • U. Angehrn and Y. T. Siu, Effective freeness and point separation for adjoint bundles , Invent. Math., 122 (1995, no. 2), 291–308.
  • S. Agmon, Lectures on Elliptic Boundary Value Problems, Van Nostrand, Princeton (1965).
  • R. Bishop and R. J. Crittenden, Geometry of Manifolds, Academic Press (1964).
  • J.-P. Demailly, Estimations $L^2$ pour l'opérateur $\bar\partial$ d'un fibré vectoriel holomorphe semi-positif au-dessus d'une variété kählérienne complète , Ann. Sci. École Norm. Sup., 15 (1982), 457–511.
  • J.-P. Demailly, Regularization of Closed Positive Currents and Intersection Theory , J. Alg. Geom., 1 (1992), 361–409.
  • J.-P. Demailly, Effective Bounds for Very Ample Line Bundles , Invent. Math., 124 (1996), 243–261.
  • J.-P. Demailly, On the Ohsawa-Takegoshi-Manivel $L^2$ Extension Theorem , Article en l'honneur de Pierre Lelong à l'occasion de son 85ème anniversaire, Complex Analysis and Geometry (Paris, 1997), 47–82, Progr. Math., 188, Birkhäuser, Basel (2000).
  • J.-P. Demailly, L. Ein and R. Lazarsfeld, A Subadditivity Property of Multiplier Ideals , Michigan Math. J., 48 (2000), 137–156.
  • J.-P. Demailly and J. Kollár, Semicontinuity of Complex Singularity Exponents and Kähler-Einstein Metrics on Fano Orbifolds , Ann. Scient. École Norm. Sup. (4), 34 (2001), 525–556.
  • K. Diederich and E. Mazzilli, A Remark on the Theorem of Ohsawa-Takegoshi , Nagoya Math. J., 158 (2000), 185–189.
  • G. Henkin and J. Leiterer, Theory of Functions on Complex Manifolds, Birkhäuser Verlag, Basel, Boston, Stuttgart (1984).
  • L. Hörmander, $L^2$ Estimates and Existence Theorems for the $\bar\partial$ Operator , Acta Math., 113 (1965), 89–152.
  • L. Hörmander, An Introduction to Complex Analysis in Several Variables, 1st edition, Elsevier Science Pub., New York, 1966, 3rd revised edition, North-Holland math. library, Vol. 7, Amsterdam, 1990.
  • J. Kollár, Singularities of Pairs , Algebraic Geometry, Santa Cruz 1995, 221–287, Proc. Sympos. Pure Math., 62, Part 1, Amer. Math. Soc., Providence, RI (1997).
  • L. Manivel, Un théorème de prolongement $L^2$ de sections holomorphes d'un fibré hermitien , Math. Zeitschrift, 212 (1993), 107–122.
  • T. Ohsawa and K. Takegoshi, On The Extension of $L^2$ Holomorphic Functions , Math. Zeitschrift, 195 (1987), 197–204.
  • T. Ohsawa, On the Extension of $L^2$ Holomorphic Functions, II , Publ. RIMS, Kyoto Univ., 24 (1988), 265–275.
  • T. Ohsawa, On the Extension of $L^2$ Holomorphic Functions, IV: A New Density Conept , Geometry and Analysis on Complex Manifolds (T. Mabuchi et al., eds.), Festschrift for Professor S. Kobayashi's 60th birthday, Singapore:World Scientific (1994), 157–170.
  • T. Ohsawa, On the Extension of $L^2$ Holomorphic Functions, III: Negligible Weights , Math. Zeitschrift, 219 (1995), 215–225.
  • T. Ohsawa, A Precise $L^2$ Division Theorem , Complex Geometry (Göttingen, 2000), 185–191, Springer, Berlin (2002).
  • T. Ohsawa, Generalization of a Precise $L^2$ Division Theorem , Complex Analysis in Several Variables, Memorial Conference of Kiyoshi Oka's Centennial Birthday, 249–261, Adv. Stud. Pure Math., 42, Math. Soc. Japan, Tokyo (2004).
  • Y. T. Siu, An Effective Matsusaka Big Theorem , Ann. Inst. Fourier, 43 (1993), 1387–1405.
  • Y. T. Siu, Invariance of Plurigenera , Invent. Math., 134 (1998), 661–673.
  • Y. T. Siu, Extension of Twisted Pluricanonical Sections with Plurisubharmonic Weight and Invariance of Semipositively Twisted Plurigenera for Manifolds Not Necessarily of General Type , Complex Geometry (Göttingen, 2000), 223–277, Springer, Berlin (2002).
  • H. Skoda, Morphismes surjectifs de fibrés vectoriels semi-positifs , Ann. Sci. École Norm. Sup. (4), 11 (1978, no. 4), 577–611.